Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 110, NWS Jacksonville, FL

June 30, 2004Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2004, 5:06 PM EDT for Wayne County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2004, 5:06 PM EDT (21:06 UTC)
Expired
Jun 30, 2004, 5:45 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2262 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:55 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 30, 2:55 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT WED JUN 30 2004

.SHORT TERM...SCT SHOWERS AND STORMS HAVE FORMED OVER SE GA AND
BEGINNING TO FORM OVER PARTS OF NE FL. CAPES ON THE ORDER OF 2500-
3000 J/KG OVER SE GA AND CLOSER TO 2000-2500 OVER NE FL. MOISTURE
CONVERGENCE A MAXIMUM IN PARTS OF SE GA AND IS CLOSER TO WEAK
SHORTWAVE. EXPECT CONVECTION TO INCREASE OVER THE NEXT SEVERAL HOURS
AND GRADUALLY WIND DOWN AFTER MIDNIGHT AND BECOMING ISOLD. STILL SOME
POTENTIAL FOR ISOLD SEV PULSE STORMS DUE TO -8C TEMP AT 500 MB AND
HIGH INSTABILITY. LATER THIS AFTN AND THU AFTN. STRUNG OUT VORT LOBE
OVER THE AREA ON THU AND CONTD UNSTABLE ATMOS IN THE AFTN SUGGESTS
POPS IN 40-60% RANGE WITH SEA BREEZES TRIGGERING MOST OF THE
CONVECTION. A NEAR REPEAT EXPECTED FOR FRI BUT E COAST SEA BREEZE MAY
BE MORE PINNED NEAR THE COAST AS LOW LEVEL FLOW INCREASES SLIGHTLY
WITH SFC RIDGE MOVING SLOWLY SWD. FOR NOW CONTD WITH ADVERTISED 40-
50% POPS ON FRI BUT MAY NEED TO BE TWEAKED UP IF GFS SHORTWAVE IS AS
STRONG AS THE 12Z RUN. NOTED ETA PROGS WERE MUCH WEAKER WITH THIS
FEATURE. FOR SAT...MODELS ARE SHOWING A FAIRLY SHARP 5H TROUGH OVER
THE LOWER MS VALLEY BUT MID TO UPPER LEVEL RIDGING REMAINS OVER PARTS
OF CENTRAL AND S FL. HIGH PWATS STILL IN THE 1.5 TO 2 INCH RANGE
SUGGEST CHANCE POPS AGAIN. GUIDANCE TEMPS ARE CLOSE AND HAVE USED A
BLEND.

&&

.LONG TERM...GFS AND ECMWF SHOW 5H RIDGE S OF THE FORECAST AREA
PROVIDING A LIGHT W TO SW FLOW ALOFT. MOISTURE LEVELS REMAIN NEAR
NORMAL DURING THE PD WITH LITTLE IN THE WAY OF DISTURBANCES ALOFT TO
GENERATE ANYTHING MORE THAN CLIMO POPS ATTM. IN ADDITION...MID LEVELS
REMAINS RELATIVELY WARM AROUND -6 C. LOW LEVEL RIDGE AXIS REMAINS
OVER NRN FL AND SRN GA WITH SOME INDICATES OF WEAKENING ON WED AND
WED NIGHT AS 5H RIDGE WEAKENS ALLOWING SOME SHORTWAVE ENERGY TO SHIFT
EWD INTO SE STATES. HAVE TWEAKED TEMPS UP A DEG OR SO AND KEPT POPS
NEAR 40% IN AFTN/EVENING FOR MOST OF THE AREA.

&&

.MARINE...SLY WINDS THROUGH MUCH OF THE PERIOD. SEAS NEAR 2-3 FT.
NO HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 90 71 89 / 60 60 30 50
SSI 76 88 75 87 / 40 50 40 40
JAX 72 90 72 90 / 40 50 30 40
SGJ 75 87 72 87 / 20 40 20 30
GNV 71 91 71 91 / 30 50 20 40
OCF 71 92 71 91 / 30 40 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS/MT/MH
Hazardous weather outlook, Jun 30, 12:10 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT WED JUN 30 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1210 PM EDT WED JUN 30 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING...

A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
AND SEABREEZES WHICH WILL LEAD TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ALONG THE
SEABREEZE COLLISION...MAINLY WEST OF INTERSTATE 95. STORMS WILL BE
MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH WHICH WILL GENERATE
HEAVY RAINFALL. STORMS SHOULD BE FORMING BY AROUND 2 PM AND CONTINUE
UNTIL AT LEAST 9 PM TONIGHT.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH
AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ARS

In the hours before

Special weather statement, Jun 30, 4:51 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT WED JUN 30 2004

GAZ136-302115-
WAYNE GA-
451 PM EDT WED JUN 30 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF GARDI...MOVING NORTH AT
5 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.